MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Catalog Number MWCE-35-14-8-NESTER
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: not exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a fistulogram with coiling procedure, a nester platinum embolization coil unraveled inside the catheter.The physician attempted to flush the coil out, but it would not leave the catheter.At that point, the physician pulled the device, installed a new system and completed the procedure successfully.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as visual inspection of the returned device were conducted during the investigation.One nester coil was returned for evaluation.Upon visual examination, it was noted that the coil was elongated, severely damaged and had excessive biomatter throughout the device.No additional dimensional or functional analysis could be completed on the device due to the severity of the damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications, as several verifications and quality inspections are put in place to identify these failures before release.The instructions for use (ifu) note that the coils are designed to be delivered to the target vessel using a soft, straight wire guide through a standard angiographic catheter.Nester embolization coils are not recommended for use with polyurethane catheters or catheters with side ports, as the embolus may lodge in the side port or pass inadvertently through it.Use of polyurethane catheters may also result in the lodging of the embolus within the catheter.As a precaution, the user should flush the angiographic catheter with saline before introduction of the embolization coil.A review of the device history record indicated a ¿coil will not roll¿ nonconformance, which was scrapped.It should be noted that no other complaints have been associated with lot number 8865509.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive cause was unable to be determined.It is possible that using a non-cook catheter and wire guide with the nester could cause a lodging of the coil in the catheter which upon physical removal, could cause elongation but this has not been confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7766738
Report Number1820334-2018-02277
Device Sequence Number19329141
Product Code KRD
UDI-Device Identifier00827002269958
UDI-Public(01)00827002269958(17)230521(10)8865509
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Catalogue NumberMWCE-35-14-8-NESTER
Device Lot Number8865509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GLIDE ANGLE WIRE, CORDIS BERN CATHETER; TERUMO GLIDE ANGLE WIRE, CORDIS BERN CATHETER
Patient Age69 YR